MAUDE Adverse Event Report: AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE

AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE
Catalog Number AHW14R004S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Date of event: estimated date of event.The analysis was performed by asahi intecc.Co.Ltd: investigation of the devices could not be conducted as they were not returned.Although the device investigation and lot history review could not be conducted, there was no indication of product deficiency since all the shipped products are inspected in the production process and satisfied the product specifications and release criteria.Based on the provided information, it was presumed that such substance as blood or contrast media that had firmly adhered on the guide wire proximal shaft went into a concomitant device lumen, affecting lubricity between the guide wire and its concomitant device and eventually causing the two devices to get stuck each other.In order to prevent such an issue, it is strongly recommended to use heparinized saline to protect the guide wire surface from drying if the guide wire is temporarily taken out of the patient anatomy after use.Instructions for use states: special instructions for hydrophilic coated guide wires -preparations for use: after pulling the guide wire out of the body, wipe it off with gauze soaked in heparinized saline, and keep it wet.(b)(4).
 
Event or Problem Description
It was reported that the physician made a general comment that the following issue occurs with asahi sion blue 180 cm guide wire.The coating on the guide wire becomes sticky after prolonged and every device (unspecified balloons and multiple other unspecified types of devices) that is used over the guide wires becomes stuck (unable to advance or retract) and causes guide wire positioning in the anatomy to be lost.The guide wire was replaced with other unspecified guide wire brands to complete the procedure.There were no adverse patient effects and no significant delay in procedure.No additional information was provided.

Brand Name
ASAHI SION BLUE PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key6803389
Report Number3003775027-2017-00146
Device Sequence Number10800466
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public04547327086226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAHW14R004S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1